Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 25, 2020, 11:06 AM CDT for 4 states. It took effect at Apr 25, 2020, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2020, 11:06 AM CDT (16:06 UTC)
- In effect from
- Apr 25, 2020, 12:00 PM CDT
- Expired
- Apr 25, 2020, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 39 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 25 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS74 KMEG 251606 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1106 AM CDT Sat Apr 25 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007- 008-010>012-TNZ001>004-019>022-048>055-088>090-260000- /O.NEW.KMEG.WI.Y.0005.200425T1700Z-200426T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tunica-Tate-Coahoma-Quitman-Panola-Lake-Obion-Weakley- Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood- Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Tunica, Senatobia, Clarksdale, Marks, Batesville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, and Bolivar 1106 AM CDT Sat Apr 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
811 WWUS74 KMEG 252358 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 658 PM CDT Sat Apr 25 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007- 008-010>012-TNZ001>004-019>022-048>055-088>090-260100- /O.EXT.KMEG.WI.Y.0005.000000T0000Z-200426T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Benton- Tunica-Tate-Coahoma-Quitman-Panola-Lake-Obion-Weakley-Henry-Dyer- Gibson-Carroll-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Shelby-Fayette-Hardeman- Including the cities of Piggott, Corning, Rector, Paragould, Walcott, Jonesboro, Trumann, Marked Tree, Greenfield, Harrisburg, Lepanto, Blytheville, Osceola, Vanndale, Wynne, West Memphis, Marion, Forrest City, Marianna, Brickeys, West Helena, Helena, Kennett, Malden, Caruthersville, Hayti, Denton, Steele, Southaven, Lewisburg, Olive Branch, Horn Lake, Holly Springs, Ashland, Canaan, Hickory Flat, Lamar, Michigan City, North Tunica, Prichard, Dubbs, Little Texas, Tunica, Dundee, Senatobia, Arkabutla, Coldwater, Independence, Clarksdale, Lambert, Vance, Belen, Marks, Crowder, Sledge, Batesville, Endville, Glenville, Sardis, Tiptonville, Cottonwood Grove, Ridgely, Union City, Clayton, Martin, Dresden, Latham, Paris, Cronanville, Bradleytown, Dyersburg, Millsfield, Unionville, Heloise, Humboldt, Milan, Trenton, Dyer, McKenzie, Huntingdon, Bruceton, Camden, Edith, Ripley, Halls, Covington, Munford, Atoka, Dixonville, Belle Eagle, Brownsville, Nutbush, Hillville, Alamo, Bells, Chestnut Bluff, Maury City, Friendship, Bemis, Jackson, Henderson, Jacks Creek, Mifflin, Blue Goose, Lexington, Darden, Parsons, Decaturville, Downtown Memphis, Frayser, Southwest Memphis, Somerville, Oakland, Gallaway, Bolivar, and Whiteville 658 PM CDT Sat Apr 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
407 WWUS74 KMEG 260058 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 758 PM CDT Sat Apr 25 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007- 008-010>012-TNZ001>004-019>022-048>055-088>090-260200- /O.EXP.KMEG.WI.Y.0005.000000T0000Z-200426T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Benton- Tunica-Tate-Coahoma-Quitman-Panola-Lake-Obion-Weakley-Henry-Dyer- Gibson-Carroll-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Shelby-Fayette-Hardeman- Including the cities of Piggott, Corning, Rector, Paragould, Walcott, Jonesboro, Trumann, Marked Tree, Greenfield, Harrisburg, Lepanto, Blytheville, Osceola, Vanndale, Wynne, West Memphis, Marion, Forrest City, Marianna, Brickeys, West Helena, Helena, Kennett, Malden, Caruthersville, Hayti, Denton, Steele, Southaven, Lewisburg, Olive Branch, Horn Lake, Holly Springs, Ashland, Canaan, Hickory Flat, Lamar, Michigan City, North Tunica, Prichard, Dubbs, Little Texas, Tunica, Dundee, Senatobia, Arkabutla, Coldwater, Independence, Clarksdale, Lambert, Vance, Belen, Marks, Crowder, Sledge, Batesville, Endville, Glenville, Sardis, Tiptonville, Cottonwood Grove, Ridgely, Union City, Clayton, Martin, Dresden, Latham, Paris, Cronanville, Bradleytown, Dyersburg, Millsfield, Unionville, Heloise, Humboldt, Milan, Trenton, Dyer, McKenzie, Huntingdon, Bruceton, Camden, Edith, Ripley, Halls, Covington, Munford, Atoka, Dixonville, Belle Eagle, Brownsville, Nutbush, Hillville, Alamo, Bells, Chestnut Bluff, Maury City, Friendship, Bemis, Jackson, Henderson, Jacks Creek, Mifflin, Blue Goose, Lexington, Darden, Parsons, Decaturville, Downtown Memphis, Frayser, Southwest Memphis, Somerville, Oakland, Gallaway, Bolivar, and Whiteville 758 PM CDT Sat Apr 25 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have weakened across the advisory area. Thus, the Wind Advisory will be allowed to expire at 8 PM CDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 25, 10:47 AM CDT, 19 minutes earlier.
Area forecast discussion, Apr 25, 10:47 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1047 AM CDT Sat Apr 25 2020 .UPDATE...Morning Update A low pressure system is currently situated over southeast Missouri this AM. Skies remain partly to mostly cloudy across the Mid-South with temperatures in the upper 50s to low 60s. Showers are beginning to pop back up across northeast Arkansas and the Bootheel on the back side of the low. Showers and a few thunderstorms will be possible through the afternoon across the northern portion of the CWA as the main upper level system continues to track to the east. Westerly winds are already beginning to pick up and a Wind Advisory is certainly possible if sufficient mixing occurs. Will continue to monitor this potential. Otherwise forecast is on track. 17 && .PREV DISCUSSION... /issued 622 AM CDT Sat Apr 25 2020/ UPDATE... Updated for the 12Z Aviation Discussion PREV DISCUSSION... /issued 402 AM CDT Sat Apr 25 2020/ DISCUSSION... A strong shortwave over the Ozarks will move into the OH Valley today. Cooler temperatures aloft will provide some instability across the Mid-South, supporting showers and thunderstorms across the region through this afternoon. MUCAPE will generally remain at or below 1000 J/kg in the TN Valley (and even lower elsewhere) and deep-layer shear will remain relatively weak beneath the upper low. This will limit the intensity of any storms that develop today, but isolated strong wind gusts or small hail are possible across portions of west TN. Otherwise, expect convection to continue to pivot northeast, with rain chances favoring the northern half of the CWA today. Strong westerly winds south of the upper low will increase to 15-25 mph today with gusts near 35 mph at times. At this time it looks like wind speeds will stay just under Wind Advisory criteria (sustained 25 mph or greater). Showers will decrease this evening and we may see a dry period late tonight into Sunday morning. However, rain chances will sneak back into the TN Valley on Sunday as moisture/lift rotate around the backside of the departing trough. QPF with any Sunday precipitation will remain very light (less than 1/10"). With clearing skies and light winds, temperatures look to be on the cool side Sunday night and early Monday. Overnight lows will be in the 40s across most of the area, with areas in the TN Valley into low-lying areas of northeast MS will bottom out near 40F. Dry weather is anticipated area wide Sunday night and Monday but the next trough will begin to affect the region Monday night. A southern stream wave will approach from the west while a polar stream shortwave trough dives southeast into the upper Great Lakes on Monday. Any showers that develop Monday night will likely remain light. A stronger wave will move southeast across the Corn Belt on Tuesday into Tuesday night. This trough will bring a better chance for showers and thunderstorms to the region midweek. The CIPS analogs are hinting at a potential for severe weather in the vicinity of the Ozarks and OH Valley with this system, but there are still some unknowns regarding instability/timing. A cold front will sweep across the area early Wednesday, shifting rain to the south and east of the CWA by the end of the day. The global models continue to hint at a pattern change for the latter half of the week as as a broad ridge builds over the western CONUS and the midweek trough deepens in the east. This will provide dry northwest flow aloft across the Mid-South, resulting in mild and generally dry weather through Saturday. In fact, some of the ensemble guidance suggests high temperatures next weekend could be in the 80s. MJ AVIATION... 12Z TAF cycle Current low clouds over portions of northeast Arkansas will spread across the remainder of the Mid-South during the morning hours. Showers and isolated are moving across portions of northeast Mississippi this morning with more showers and isolated thunderstorms moving across the Mid-South later this morning and this afternoon. VFR conditions will return to the entire region by this evening. Winds will be mainly from the south at 5 to 10 knots this morning before gradually shifting to the west and increasing to 15 to 20 knots with higher gusts by this afternoon. ARS && .AVIATION... && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 25, 4:18 AM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 418 AM CDT Sat Apr 25 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-261100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 418 AM CDT Sat Apr 25 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight An isolated strong storm is possible this afternoon across the Tennessee Valley. Gusty winds and small hail will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:42 AM CDT | Special Weather Statement | MEG | DeSoto | 33 min |
| Apr 25, 2:13 AM CDT | Special Weather Statement | MEG | DeSoto | 32 min |
| Apr 25, 2:40 AM CDT | Special Weather Statement | MEG | Marshall | 35 min |
| Apr 25, 12:58 AM CDT | Special Weather Statement | MEG | Lee | 32 min |
| Apr 25, 1:13 AM CDT | Special Weather Statement | MEG | Cross | 32 min |
| Apr 25, 1:25 AM CDT | Special Weather Statement | MEG | St. Francis | 35 min |
Nearby
Wind Advisories in Tennessee, 2020Wind Advisories in Arkansas, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.